Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 24, 2009, 7:48 AM AKDT. It took effect at May 24, 2009, 4:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2009, 7:48 AM AKDT (15:48 UTC)
- In effect from
- May 24, 2009, 4:00 PM AKDT
- Expired
- May 24, 2009, 9:15 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWAK61 PAFC 241548 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 748 AM AKDT SUN MAY 24 2009 AKZ141-250700- /X.NEW.PAFC.FW.W.0011.090525T0000Z-090525T0700Z/ COPPER RIVER BASIN- 748 AM AKDT SUN MAY 24 2009 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS IN THE COPPER RIVER BASIN MAINLY ALONG THE ALASKA RANGE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. ISOLATED DRY THUNDERSTORMS WILL DEVELOP ALONG THE ALASKA RANGE LATE THIS AFTERNOON AND EVENING. VERY LITTLE LOW LEVEL MOISTURE IS AVAILABLE SO THUNDERSTORMS THAT INITIATE HAVE THE POTENTIAL TO DROP LITTLE OR NO RAIN AS THEY DRIFT SOUTH AND WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ145-250700- /X.NEW.PAFC.FW.W.0011.090525T0000Z-090525T0700Z/ SUSITNA VALLEY- 748 AM AKDT SUN MAY 24 2009 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS NORTH OF TALKEETNA ALONG THE ALASKA RANGE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. SCATTERED DRY THUNDERSTORMS WILL DEVELOP NORTH OF TALKEETNA ALONG THE ALASKA RANGE LATE THIS AFTERNOON AND EVENING. VERY LITTLE LOW LEVEL MOISTURE IS AVAILABLE SO THUNDERSTORMS THAT INITIATE HAVE THE POTENTIAL TO DROP LITTLE OR NO RAIN AS THEY DRIFT SOUTH AND WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
2 follow-up statements
376 WWAK61 PAFC 241641 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 841 AM AKDT SUN MAY 24 2009 AKZ141-241745- /X.CAN.PAFC.FW.W.0011.090525T0000Z-090525T0700Z/ COPPER RIVER BASIN- 841 AM AKDT SUN MAY 24 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. WHILE THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE ALASKA RANGE LATE THIS AFTERNOON AND EARLY EVENING...THE POTENTIAL FOR DRY THUNDERSTORMS IS NOT SUFFICIENT TO WARRANT A RED FLAG WARNING. $$ AKZ145-250700- /X.CON.PAFC.FW.W.0011.090525T0000Z-090525T0700Z/ SUSITNA VALLEY- 841 AM AKDT SUN MAY 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS NORTH OF TALKEETNA... A RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM AKDT THIS EVENING. SCATTERED DRY THUNDERSTORMS WILL DEVELOP NORTH OF TALKEETNA ALONG THE ALASKA RANGE LATE THIS AFTERNOON AND EVENING. VERY LITTLE LOW LEVEL MOISTURE IS AVAILABLE SO THUNDERSTORMS THAT INITIATE HAVE THE POTENTIAL TO DROP LITTLE OR NO RAIN AS THEY DRIFT SOUTH AND WEST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
191 WWAK61 PAFC 250515 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 915 PM AKDT SUN MAY 24 2009 AKZ145-250615- /X.CAN.PAFC.FW.W.0011.000000T0000Z-090525T0700Z/ SUSITNA VALLEY- 915 PM AKDT SUN MAY 24 2009 ...RED FLAG WARNING IS CANCELLED FOR NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS ENDED IN THE NORTHERN SUSITNA VALLEY AND RED FLAG CONDITIONS ARE NO LONGER OCCURRING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 24, 5:00 AM AKDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 24, 5:00 AM AKDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT SUN MAY 24 2009 .ANALYSIS AND UPPER LEVELS... MASSIVE UPPER LEVEL LOW CENTERED OVER THE WESTERN GULF THIS MORNING WITH A WEAK HIGH OVER NORTHERN ALASKA AND A STRONGER UPPER RIDGE OVER THE WESTERN HALF OF THE BERING. AT THE SURFACE...A LOW PRESSURE CENTER IS SOUTH OF KODIAK ISLAND WITH A TROUGH OF LOW PRESSURE OVER THE CENTRAL INTERIOR AND HIGH PRESSURE OVER MOST OF THE BERING. THE EASTERN ALEUTIANS...THE AK PEN...AND KODIAK ISLAND ARE IN THE TRANSITION ZONE BETWEEN THE BERING HIGH AND THE GULF LOW...AND NORTHWEST SURFACE FLOW IN THE SMALL CRAFT ADVISORY RANGE IS THE RESULT...WITH SOME GALES IN CHANNELED AREAS. .MODEL DISCUSSION... MODELS ARE IN EXCELLENT AGREEMENT THROUGH THE MIDDLE OF THE WEEK. THE RIDGE REMAINS ENTRENCHED OVER THE BERING...WHILE THE LOW CENTER SOUTH OF KODIAK BEGINS TO ROTATE THROUGH THE GULF IN A BROAD AREA OF LOW PRESSURE THROUGH TUESDAY...PINWHEELING AT TIMES WITH SEVERAL OTHER SMALL LOWS. THIS CONFIGURATION WILL KEEP MOISTURE LADEN EASTERLY FLOW MOVING ACROSS THE REGION SOUTH AND EAST OF THE AK RANGE. THIS WILL RESULT IN CONVECTION...MAINLY NEAR THE ALASKA RANGE TODAY AND MONDAY...AND OVER THE TALKEETNAS...CHUGACH...AND KENAI MOUNTAINS TUESDAY. OVER SOUTHWEST AK A WEAK FRONT WILL COMBINE WITH A THERMALLY INDUCED TROUGH OF LOW PRESSURE TO TRIGGER SOME CONVECTION THIS AFTERNOON ALONG THE KUSKOKWIM MOUNTAINS AND MORE WIDESPREAD ACTIVITY MONDAY AFTERNOON....WITH WEAKER ACTIVITY TUE AFTERNOON TOWARD THE ALEUTIAN RANGE. .SHORT TERM FORECAST... IN THE WEST...AREAS OF MARINE STRATUS AND FOG CAN BE EXPECTED ALONG MUCH OF THE EASTERN ALEUTIANS THROUGH THE MIDDLE OF THE WEEK. A WEATHER FRONT WILL BRING RAIN TO THE WESTERN PORTIONS BEGINNING LATE SUN...REACHING THE EASTERN ISLANDS ON THU. FOR SOUTHWEST AK...AFTERNOON AND EVENING SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ASSOCIATED WITH THE THERMAL TROUGH OVER THE KUSKOKWIM TODAY...OVER THE KUSKOKWIM AND BRISTOL BAY ZONE MON...AND ALONG THE ALEUTIAN RANGE IN THE BRISTOL BAY ZONE TUE. SOUTH AND EAST OF THE AK RANGE...AFTERNOON AND EVENING SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY ALONG THE AK RANGE...ON MON NEAR THE AK RANGE AND TALKEETNA MOUNTAINS...AND AS FAR SOUTH AS THE CHUGACH AND KENAI MOUNTAINS ON TUE. THUNDERSTORMS ALONG THE ALASKA RANGE TODAY WILL BE DRY AND A RED FLAG WARNING WILL BE IN EFFECT FOR ZONES 141 AND 145. .LONG TERM FORECAST... IN THE WEST...LOW PRESSURE WILL KEEP RAIN OVER THE AREA INTO THE WEEKEND. COOLER AND DRIER CONDITIONS OVER SOUTHWEST AK WILL LIMIT PRECIPITATION TO THE ALASKA AND ALEUTIAN RANGES. SOUTHEAST OF THE AK RANGE WILL EXPERIENCE DEVELOPING SOUTHWEST FLOW WITH SOME SHOWERS THROUGH THU. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...RED FLAG WARNING 141 145 DS MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 23, 4:10 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 23, 4:10 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 24, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 24, 4:00 AM AKDT | Small Craft Advisory | AFC | 8 days |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.